Doctors Lounge - Gastroenterology Answers
provided on www.doctorslounge.com is designed to support, not
replace, the relationship that exists between a patient/site
visitor and his/her physician."
Back to Gastroenterology Answers List
- Tue Dec 12, 2006 9:09 pm
I am a 41 year old male. No medical conditions/no meds. Average diet/not overweight/smoker. I have extremely narrow stool and deficate app 5-10 times a day. Almost always narrow or liquified. Within ten minutes of eating, I have to deficate. 3-4 times in the morning before leaving the house. Has been going on for years. Had general physical recently, no problems. Starting to get concerned.
| Dr. Safaa Mahmoud
- Wed Dec 13, 2006 9:53 am
This could be due to Irritable bowel syndrome IBS:
IBS is one of the most common disorders that is seen in the clinic. Symptoms of Irritable bowel syndrome include, abdominal and changes in bowel habits like bloating, gas, alternating diarrhea and constipation with change in the consistency of the stool from small hard to soft and watery.
The disease is not due to inflammation in the wall of the GI and is believed to be due to autonomic dysfunction or hormonal imbalance, that can be easily controlled by simple changes in the lifestyle, diet.
Commonly people who have IBS complain of one or more of these symptoms:
Abdominal pain or colic
A bloated abdomen
Either Diarrhea or constipation or an alternating between both of them
Mucus containing stool
A possible genetic role has been implicated in the disease since family members are also usually found to experience same symptoms.
Certain types of foods contain, chocolate, milk and alcohol might cause constipation or diarrhea. Stress increases the frequency and the severity of symptoms in almost all cases. Super added infectious GI attack will worsen also the symptoms.
Although the diagnosis of IBS is primarily made on complete history and physical examination, exclusion of other causes that give similar picture should be done.
Direct clinical examination is essential.
I advise you to follow with your doctor.